MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number HGB161207A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, this patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis and gore® excluder® iliac branch endoprosthesis.The internal iliac component(iic) was advanced through the 12fr sheath, but a strong resistance was felt.The catheter breakage was observed upon removing the iic device.As the breakage part remained within the sheath, it was removed together with the sheath.The procedure was continued using other device.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Emdr section h6, codes c19 and d15 updated to reflect results of product history review and product evaluation.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.Product investigation: the findings from the evaluation of the returned devices are consistent with the reported failure mode of endoprothesis getting stuck inside the introducer sheath.In addition, the findings are consistent with leading end of the catheter separating; however, the reported catheter breakage cannot be independently confirmed as the catheter was not returned.As received it appeared that only the introducer sheath was returned, but through the engineering evaluation it was determined that the internal iliac endoprothesis was still within the introducer sheath.Further, an x-ray was performed on the introducer sheath and it was observed that no portion of the delivery catheter remained indicating the leading end had separated allowing the rest of the delivery catheter to be removed.In addition, the introducer sheath and dilator tip were observed to be deformed, but the timing and the cause of the deformation could not be determined.The cause of the reported failure modes could not be established with the available information.

Brand Name
GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
hiroko sakamiya
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23070445
Report Number3013164176-2025-02679
Device Sequence Number15951743
Product Code MIH
UDI-Device Identifier00733132635320
UDI-Public(01)00733132635320(17)280209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHGB161207A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale